Algebraic decay to equilibrium for the becker-döring equa tions

Ryan William Murray, Robert L. Pego

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

This paper studies rates of decay to equilibrium for the Becker-Doring equations with subcritical initial data. In particular, algebraic rates of decay are established when initial perturbations of equilibrium have polynomial moments. This is proved by using new dissipation estimates in polynomially weighted l1 spaces, operator decomposition techniques from kinetic theory, and interpolation estimates from the study of traveling waves.

Original languageEnglish (US)
Pages (from-to)2819-2842
Number of pages24
JournalSIAM Journal on Mathematical Analysis
Volume48
Issue number4
DOIs
StatePublished - Jan 1 2016

Fingerprint

Kinetic theory
Mathematical operators
Interpolation
Polynomials
Decay
Decomposition
Operator Space
Decomposition Techniques
Kinetic Theory
Traveling Wave
Estimate
Dissipation
Interpolate
Moment
Perturbation
Polynomial

All Science Journal Classification (ASJC) codes

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Cite this

Murray, Ryan William ; Pego, Robert L. / Algebraic decay to equilibrium for the becker-döring equa tions. In: SIAM Journal on Mathematical Analysis. 2016 ; Vol. 48, No. 4. pp. 2819-2842.
@article{9a6d27af9def4bf29befb4dc76091981,
title = "Algebraic decay to equilibrium for the becker-d{\"o}ring equa tions",
abstract = "This paper studies rates of decay to equilibrium for the Becker-Doring equations with subcritical initial data. In particular, algebraic rates of decay are established when initial perturbations of equilibrium have polynomial moments. This is proved by using new dissipation estimates in polynomially weighted l1 spaces, operator decomposition techniques from kinetic theory, and interpolation estimates from the study of traveling waves.",
author = "Murray, {Ryan William} and Pego, {Robert L.}",
year = "2016",
month = "1",
day = "1",
doi = "10.1137/15M1038578",
language = "English (US)",
volume = "48",
pages = "2819--2842",
journal = "SIAM Journal on Mathematical Analysis",
issn = "0036-1410",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "4",

}

Algebraic decay to equilibrium for the becker-döring equa tions. / Murray, Ryan William; Pego, Robert L.

In: SIAM Journal on Mathematical Analysis, Vol. 48, No. 4, 01.01.2016, p. 2819-2842.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Algebraic decay to equilibrium for the becker-döring equa tions

AU - Murray, Ryan William

AU - Pego, Robert L.

PY - 2016/1/1

Y1 - 2016/1/1

N2 - This paper studies rates of decay to equilibrium for the Becker-Doring equations with subcritical initial data. In particular, algebraic rates of decay are established when initial perturbations of equilibrium have polynomial moments. This is proved by using new dissipation estimates in polynomially weighted l1 spaces, operator decomposition techniques from kinetic theory, and interpolation estimates from the study of traveling waves.

AB - This paper studies rates of decay to equilibrium for the Becker-Doring equations with subcritical initial data. In particular, algebraic rates of decay are established when initial perturbations of equilibrium have polynomial moments. This is proved by using new dissipation estimates in polynomially weighted l1 spaces, operator decomposition techniques from kinetic theory, and interpolation estimates from the study of traveling waves.

UR - http://www.scopus.com/inward/record.url?scp=84984985969&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84984985969&partnerID=8YFLogxK

U2 - 10.1137/15M1038578

DO - 10.1137/15M1038578

M3 - Article

VL - 48

SP - 2819

EP - 2842

JO - SIAM Journal on Mathematical Analysis

JF - SIAM Journal on Mathematical Analysis

SN - 0036-1410

IS - 4

ER -